advertisement
Question
Posted by: worried | 2009/11/11

dehydration?

Hi Doc,
My dad had a gastroscopy and colonoscopy this morning, with Dormicum. Results were all normal. This evening however, he still has a runny stomach and is now vomitting. He' s not in any pain. Valoid and immodium haven' t helped. I believe he' s spoken to the surgeon who performed the procedure and he suggested that he is dehydrated. Does this sound right? What else could it be. It seems like a logical explanation given the process and symptoms I think. I' m very far away and am worried..

Thanks,
Loralie

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Loralie
If he has a tender stomach and the vomiting persists he should see his GP asap - it is rare but the scope can damage the bowel and cause a perforation.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: worried | 2009/11/12

an ammendment... He' s been admitted to hospital now with bad stomach cramps and still the vomitting. they did an x-ray and found nothing abnormal so his doctor says his bowels etc are just irritated by the procedure and this is the reaction. He' s on a drip presumably to hydrate and also with buscopan in it. would an x-ray show if the scopes have damaged anything/perforated the bowel? he' s not running a fever, although my mom says he was hot last night, so I' m guessing he doesn' t have an infection?

Reply to worried
Posted by: cyberdoc | 2009/11/12

Hallo Loralie
If he has a tender stomach and the vomiting persists he should see his GP asap - it is rare but the scope can damage the bowel and cause a perforation.
Dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement